MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 314-13-33
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923); Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Codes Unspecified Infection (1930); Joint Dislocation (2374); Osteolysis (2377)
Date of Event 01/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Event or Problem Description
It was reported that a male patient, initial right shoulder implanted on an unknown date, underwent a revision procedure in (b)(6) 2025.The patient had dislocated and was x-rayed which showed a broken glenoid.They were booked to revise.The surgeon removed the broken implant.The cage was snapped and had migrated as per the x ray.The wound was infected around the breakage.All parts and pieces were removed, and no fragments had fallen into the wound site.The cage had snapped off and was not attached to the baseplate.There were significant signs of wear to the poly.A spacer was implanted, and a new ct was ordered.It looks like the patient will need a custom and hrp due to bone loss.The patient required prolonged hospitalization as a direct result of this issue.They are waiting for the infection to clear and cts to be done to formulate a plan of next steps.There were no surgical delays during the procedure.Device images and x-rays were provided.The explanted devices are available for return.No further information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: d9 - device return date.H3 - the revision was likely due to a combination of infection, loosening, fracture of the center peg leading to migration of the polyethylene glenoid body.Migration of the polyethylene likely allowed for subsequent metal-on-metal wear between the retained center cage and humeral head and abnormal wear/damage to the polyethylene.Contributing factors to the reported failure may include anatomic instability within the shoulder joint, misalignment or incomplete seating of the peripheral pegs/center cage of the glenoid at the time of implantation, and potentially a lack of cement on the peripheral pegs.However, the sequence of events and/or relationship between the reported dislocation, infection, and loosening cannot be determined and infection cannot be confirmed from the provided information.H6 - clinical, problem, component, investigation type, findings, conclusion codes added the following sections were corrected: h6 - component code 4756, inv codes 4118, 3233, 11, no longer applies.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
EQUINOXE
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
MDR Report Key21366762
Report Number1038671-2025-00868
Device Sequence Number18255678
Product Code KWS
UDI-Device Identifier10885862201010
UDI-Public10885862201010
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K113309
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2023
Device Catalogue Number314-13-33
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer05/01/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/07/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale